Possible gynecomastia induced by rosuvastatin has been reported. - GreenMedInfo Summary
Gynecomastia possibly induced by rosuvastatin.
Pharmacotherapy. 2008 Apr ;28(4):549-51. PMID: 18363539
Department of Clinical and Experimental Medicine and Pharmacology, Section of Pharmacology, University of Messina, Messina, Italy.
Gynecomastia is characterized by benign progressive enlargement of the male breast. A pharmacologic origin is identified in 10-20% of cases. Several case reports have associated this condition to the use of statins. However, to our knowledge, no case of rosuvastatin-induced gynecomastia has been reported in the literature. We describe a 57-year-old man who developed bilateral gynecomastia after 2 months of rosuvastatin therapy. After switching to a different statin, atorvastatin, his symptoms resolved within 1 month. Use of the Naranjo adverse drug reaction probability scale indicated a possible relationship between the patient's development of gynecomastia and rosuvastatin therapy. The relatively strong effect of rosuvastatin on inhibiting steroidogenesis might have explained why our patient's gynecomastia occurred only with this agent. Clinicians should be aware of the possibility of adverse endocrine reactions when statins are prescribed, including newer agents such as rosuvastatin.